CSN Login
Members Online: 15

Update on Mom

fighting_ big_c's picture
fighting_ big_c
Posts: 59
Joined: Mar 2013

Hi everyone. I know I have not posted for awhile but I read posts every single day. I am so saddened of the few good bloggers passing, I could just imagine the sorrow their family is feeling. My mom is doing fine. She had 3 scans already and thankfully they are all clear. The tingling on the hand and feet were becoming untolerable for her so her oncologist decided to stop the Oxalipatin. I am very concerned about that but we were assured that it should not do any harm on her. She mentioned about some study that showed no significant changes when Oxalipatin is stopped. She said that the scans showed no activity and would hold of and would put it back if activity comes back. Her CEA were also climbing up. Her last CEA 2 months ago was 8, then her most recent is 12. I am very worried about it but I am trying not to think too much about it. So far her appetite is somewhat back. Mom lost  20 lbs for the past 5 months. I am trying to have her eat more to gain her weight back. Our  concern now is she developed hemorroids. My mom is very bothered with it. She is applying Preparation H and doing Sitz bath everyday @ 20 mins. Has anyone developed this while on treatment or after cancer diagnosis. We are getting paranoid with it. Thank you and let us hang in there. I pray every single that new discoveries will be found out soon.

Trubrit's picture
Trubrit
Posts: 970
Joined: Jan 2013

Right now my hemorrhoids are driving me crazy Cry .  

With the side effects of radiation, I now have four HUGE hemorrhoids, which feel like I have a baseballl between my buttocks.

I have a slew of different creams, potions, ointments that I use. I just bought a new one this morning; Natureplex Hemorrhoidal Ointment, which seems to be doing OK, thuogh I've only applied it once.

Vitamin E oil (Burts Bees) works well, as does Polysporin. Aveno oatmeal products work well too.

But as usual, you have to find what works best for you (or your mum in this case).

I LONG to sit down normally again, as now I have to either sit on one leg, or recline on my side.  

Keeping the bowel movements soft helps if it can be done. Right now, no food works to soften my stools. 

Good luck in finding your mum something that will help her.

 

keystone's picture
keystone
Posts: 133
Joined: Dec 2010

Please try Calmoseptine, it is a cream that helped my husbnd tremendously during treatment and hemmoroids. It is the best cream that we found and did not require a prescription. I hope she gets better soon dear.

Deena11
Posts: 193
Joined: Nov 2012

I was wondering about you and your mom.  I'm really glad your mom's 3 scans went well and they are clear.

I had tingling in my hands for several months after treatment.  I finished in late August last year and the tingling went away but I still have neuropathy in my hands and feet.  The Onc. said the numb hands and feet will probably go away but it may take months or even years for that to go away.

Sorry, I didn't have hemorroids so I can't give you advice.

Hopefully, your mom's CEA will go down.  My CEA went up through all the rounds of chemo (even after the last one).  I am happy to say, after about 3 months, it went down into the normal range.  Maybe your mom will experience the same thing.

Take care and hug your mom!!

Deena

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network